Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 4, 2014, 6:33 AM CDT for Webb County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2014, 6:33 AM CDT (11:33 UTC)
- Expired
- Apr 4, 2014, 7:00 AM CDT
- In force
- 27 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 149 km from the middle of the area, began a volume at 11:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3013 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
052
WUUS54 KCRP 041133
SVRCRP
TXC479-041200-
/O.NEW.KCRP.SV.W.0009.140404T1133Z-140404T1200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 700 AM CDT
* AT 628 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF MIRANDO CITY...OR 17 MILES WEST OF
HEBBRONVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHEASTERN WEBB COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY
MORNING FOR SOUTH CENTRAL TEXAS.
&&
LAT...LON 2727 9906 2746 9908 2738 9879 2735 9879
2727 9879 2726 9880 2726 9904
TIME...MOT...LOC 1133Z 279DEG 24KT 2736 9891
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:53 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Apr 4, 3:53 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
353 AM CDT FRI APR 4 2014
.DISCUSSION...AFTER QUICK COORDINATION WITH SPC IT WAS DECIDED TO
EXPAND THE WATCH INTO SAN PATRICIO AND NUECES...AS THE ISOLATED
SEVERE STORMS MAY REACH THE AREA BEFORE WEAKENING TREND.
&&
.PREV DISCUSSION... /ISSUED 332 AM CDT FRI APR 4 2014/
SHORT TERM (TODAY AND TONIGHT)...SEVERE THUNDERSTORM WATCH
CONTINUES ACROSS INLAND PORTIONS OF THE CWA. FORCING FROM COLD
FRONT...MID LEVEL SHORTWAVE AND LFQ OF UPPER LEVEL JET STREAK HAS
BEEN ENOUGH TO OVERCOME CAP IN PLACE INLAND. VERY STRONG ELEVATED
INSTABILITY WITH STEEP LAPSE RATES REMAIN IN PLACE...AND ALONG
WITH 50-60 KT OF EFFECTIVE BULK LAYER SHEAR IS SUPPORTING ISOLATED
SEVERE CONVECTION ACROSS THE NORTHERN BRUSH COUNTRY. AN ISOLATED
SEVERE STORM ACROSS MCMULLEN COUNTY WILL CONTINUE TO TRACK SOUTHEAST
TOWARDS THE COASTAL BEND. THE CIN IS STRONGER TOWARD THE COAST...AND
THERE WAS WEAKENING WITH AN EARLIER STORM TO THE NORTH AS IT MOVED
EAST...SO THERE MAY BE A WEAKENING TREND AS CONVECTION MOVES INTO
THE COASTAL BEND. OTHERWISE...ISOLATED SHOWERS AND STORMS WILL
SHIFT SOUTH AND EAST THROUGH THE MORNING...WITH DRIER AIR
FILTERING INTO THE AREA LATE MORNING BEHIND THE COLD FRONT.
HOISTED AN SCA FOR MARINE ZONES...BRIEF 3-5 HOUR WINDOW OF STRONG
OFFSHORE WINDS LATE MORNING AND EARLY AFTERNOON.
LONG TERM (SATURDAY THROUGH THURSDAY)...SURFACE HIGH TO THE
NORTHEAST WILL CONTINUE A NORTHEASTERLY FLOW ACROSS THE REGION
SATURDAY. AT THE SAME TIME...THE NAM/GFS CONTINUES TO SHOW A
SLIGHTLY MORE PROMINENT COASTAL TROUGH VERSUS THE EURO/CANADIAN. IN
EITHER SCENE...ALL AGREE ON GENERAL OVERRUNNING PATTERN THROUGH
SATURDAY WITH PWATS OVER AN INCH ACROSS THE CWA...UP TO 1.5 INCHES
ACROSS THE EASTERN CWA. IN ADDITION...A WEAK SHORTWAVE WILL PASS
OVER AND INFLUENCE FROM THE UPPER JET COULD GIVE ADDITIONAL LIFT
DURING THIS PERIOD. THERE IS STILL SOME CAPPING FROM H8-H7. MOST
LIKELY SHOWER ACTIVITY WOULD OCCUR DURING THE PERIOD AS THE CAP
REMAINS. HOWEVER WITH THE ADDITIONAL LIFT...ELEVATED CONVECTION MAY
BE ABLE TO WORK THROUGH THE CAP FOR SHOWER/THUNDERSTORM MIX INTO
SATURDAY AFTERNOON AND EVENING AS WELL AS SUNDAY. THE COASTAL
TROUGH/LOW LIFTS NORTH ALONG THE COAST THROUGH SUNDAY PULLING
MOISTURE WITH IT. A BACKDOOR FRONT ALSO MOVES THROUGH THE AREA AS
THE NEXT UPPER TROUGH MOVES OVERHEAD SUNDAY AS WELL. THIS SHOULD END
RAIN CHANCES FROM WEST TO EAST BY SUNDAY NIGHT. GENERAL NORTHWEST
FLOW ALOFT WILL KEEP DRY AND QUIET CONDITIONS THROUGH THE REST OF
THE WEEK...UNDER MOSTLY SUNNY TO PARTLY CLOUDY SKIES. TEMPERATURES
SHOULD BE COOLER SATURDAY...WITH A GRADUAL WARMING TREND THROUGH THE
REST OF THE WEEK. WITH THE CLEARER NIGHTS...OVERNIGHT TEMPERATURES
SHOULD REMAIN ON THE COOL SIDE WITH TEMPERATURES RANGING IN THE 50S
INLAND...AND IN THE LOW 60S ACROSS AREAS ALONG THE IMMEDIATE COAST
AND RIO GRANDE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 61 72 60 79 / 20 10 30 40 30
VICTORIA 78 56 67 57 76 / 20 10 40 50 40
LAREDO 82 60 78 61 85 / 20 10 20 30 10
ALICE 82 59 74 60 81 / 20 10 30 40 20
ROCKPORT 79 61 69 61 75 / 20 10 40 50 30
COTULLA 78 56 72 57 81 / 10 10 20 30 10
KINGSVILLE 83 61 73 63 82 / 20 10 30 40 20
NAVY CORPUS 80 63 71 63 75 / 20 10 40 50 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 3 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM
PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM...WATERS
FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
ARANSAS TO PORT O'CONNOR.
&&
JR/76...SHORT TERMHazardous weather outlook, Apr 4, 3:57 AM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 AM CDT FRI APR 4 2014 TXZ229>233-239>241-243-244-050900- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-WEBB-DUVAL-JIM WELLS-NUECES- SAN PATRICIO- 357 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM CDT THIS MORNING. ISOLATED SEVERE STORMS PRODUCING LARGE HAIL ARE POSSIBLE. AN ELEVATED FIRE DANGER IS POSSIBLE LATE MORNING THROUGH MID AFTERNOON ACROSS THE EASTERN BRUSH COUNTRY AND COASTAL BEND DUE TO GUSTY NORTH WINDS AND DRIER AIR .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ234-242-245>247-050900- VICTORIA-KLEBERG-ARANSAS-REFUGIO-CALHOUN- 357 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS SOUTH TEXAS. A FEW STORMS COULD BE STRONG ACROSS THE COASTAL BEND...WITH SMALL HAIL. AN ELEVATED FIRE DANGER IS POSSIBLE LATE MORNING THROUGH MID AFTERNOON ACROSS THE EASTERN BRUSH COUNTRY AND COASTAL BEND DUE TO GUSTY NORTH WINDS AND DRIER AIR .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY MORNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH A FEW STRONG STORMS COULD DEVELOP SATURDAY NIGHT AND SUNDAY MORNING...MAINLY OVER THE GULF WATERS AND SOUTH AND EAST OF A PORT ARANSAS TO ALICE LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-050900- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 357 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LATE MORNING THROUGH MID AFTERNOON HOURS...AS STRONG OFFSHORE FLOW DEVELOPS BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BRIEF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY OVER THE OFFSHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Apr 4, 4:41 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 8 NW ORANGE GROVE 28.04N 98.03W
04/04/2014 E0.50 INCH JIM WELLS TX COCORAHS
DIME SIZED HAIL
0436 AM HAIL ORANGE GROVE 27.96N 97.94W
04/04/2014 E1.75 INCH JIM WELLS TX TRAINED SPOTTER
ESTIMATED GOLF BALL SIZED HAIL THROUGH TOWN OF ORANGE
GROVE.
&&
CBLocal storm report, Apr 4, 5:19 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
519 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM HAIL ORANGE GROVE 27.96N 97.94W
04/04/2014 1.75 INCH JIM WELLS TX TRAINED SPOTTER
ESTIMATED GOLF BALL SIZED HAIL THROUGH TOWN OF ORANGE
GROVE.
0505 AM HAIL 8 NW CORPUS CHRISTI 27.79N 97.39W
04/04/2014 1.00 INCH NUECES TX TRAINED SPOTTER
THE EVENT ACTUALLY TOOK PLACE IN THE COMMUNITY OF
CALALLEN...8 NW OF CRP AIRPORT
0505 AM HAIL ROBSTOWN 27.80N 97.66W
04/04/2014 1.00 INCH NUECES TX PUBLIC
&&
DVOGELSASpecial weather statement, Apr 4, 5:30 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 530 AM CDT FRI APR 4 2014 TXZ239-041115- WEBB- 530 AM CDT FRI APR 4 2014 ...A STRONG THUNDERSTORM WAS AFFECTING CENTRAL WEBB COUNTY... AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF UNITEC INDUSTRIAL PARK...OR 12 MILES NORTHEAST OF LAREDO...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. CB
Local storm report, Apr 4, 5:52 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HAIL ANNAVILLE 27.84N 97.58W
04/04/2014 M0.75 INCH NUECES TX PUBLIC
&&
JRSpecial weather statement, Apr 4, 5:52 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CDT FRI APR 4 2014 TXZ230-231-041115- LIVE OAK-MCMULLEN- 552 AM CDT FRI APR 4 2014 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN LIVE OAK AND NORTHERN MCMULLEN COUNTIES... AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TILDEN...MOVING EAST AT 30 MPH APPROACHING WESTERN PORTIONS OF CHOKE CANYON LAKE. DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. CB
Local storm report, Apr 4, 5:55 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
555 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL 8 NW ORANGE GROVE 28.04N 98.03W
04/04/2014 E0.50 INCH JIM WELLS TX COCORAHS
DIME SIZED HAIL
0436 AM HAIL ORANGE GROVE 27.96N 97.94W
04/04/2014 M1.75 INCH JIM WELLS TX TRAINED SPOTTER
GOLF BALL SIZED HAIL THROUGH TOWN OF ORANGE GROVE. THE
HAIL WAS WIND DRIVEN AND BROKE WINDOWS ON SOME HOMES.
0505 AM HAIL 8 NW CORPUS CHRISTI 27.79N 97.39W
04/04/2014 E1.00 INCH NUECES TX TRAINED SPOTTER
THE EVENT ACTUALLY TOOK PLACE IN THE COMMUNITY OF
CALALLEN...8 NW OF CRP AIRPORT
0505 AM HAIL ROBSTOWN 27.80N 97.66W
04/04/2014 E1.00 INCH NUECES TX PUBLIC
0515 AM HAIL ANNAVILLE 27.84N 97.58W
04/04/2014 M0.75 INCH NUECES TX PUBLIC
&&
JRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:26 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 49 min |
| Apr 4, 3:06 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 54 min |
| Apr 4, 3:11 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, McMullen | 49 min |
| Apr 4, 3:17 AM CDT | Small Craft Advisory | CRP | 17 hr | |
| Apr 4, 3:55 AM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 50 min |
| Apr 4, 4:32 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 43 min |
| Apr 4, 4:39 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 51 min |
| Apr 4, 5:34 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 41 min |
| Apr 4, 6:03 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 42 min |
| Apr 4, 6:45 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.